I was set on tapering myself off of prednisone as quickly as possible. Prednisone is not a pretty drug. It can cause early onset of osteoporosis. Some side effects: sleep problems (insomnia), mood changes; acne, dry skin, thinning skin, bruising or discoloration; slow wound healing; increased sweating; headache, dizziness, spinning sensation; nausea, stomach pain, bloating; or changes in the shape or location of body fat (especially in your arms, legs, face, neck, breasts, and waist).
At this point I had been on it for a little over 2 months at 60mg. Luckily, I’ve tolerated the drug pretty well. Some people have reported gaining 50+ pounds in one month. I’ve gained about 5 pounds. I have had bouts of vertigo, acne, irritability, increased sweating, stomach pain, and my face does feel fuller (what they deem moon face that you can get while on the drug). But, I’ve also been pain free and have regained my energy and can carry on daily activities. So, the benefits currently outweigh the risks. But, I know I can’t be and don’t want to be on the prednisone for the rest of my life. Today I dropped 10mg since everything in my body seemed to be stable. I’ll be on 50mg for two weeks to see whether or not my body can handle the lower dosage and not flare up again. If all goes well, then I dropped another 10mg and so forth until I am completely prednisone free!
My friend Megan sent me a care package in the mail! I got brownies, Swedish fish, and Ring Pops and a note to get well soon. The thoughtfulness is making me realize what it is about life that makes it a good life. I might have some obstacles to overcome ahead of me but with all the support that I have, I feel like I can do anything.